Medical Questions > Conditions and Diseases > Cholesterol Forum

Burning In Mouth, Face And Body

I have been suffering for 2 years without a definitive diagnosis on these symptoms. I have undergone many tests which have not connected my symptoms with any disease or condition. At this point I just don't know where to turn to get relief. Maybe someone has experienced such symptoms and can give me direction on where to turn. First, 2 yrs ago my BP began to creep, not bad but significant enough for med. Cholesterol high as well, put me on med which caused elevated liver enzymes. Stopped med for liver after a year liver enzymes down. Through extensive blood work my ANA (auto immune antibodies) levels were high. Went to Rheumatologist ruled out Lupus, Sjorgrens, etc. Soon after starting new BP med I started experiencing burning in my mouth, tongue, roof of mouth. Now I have burning on face, throat, inside nose, legs. It has been nasty. I have been on Klonopin, didn't work, neurotin didn't work. All the meds make me have panic attacks and the burning is worse. I went off all BP med at some point thinking that's what caused the burning but I still have it even being off meds. I have had enough and am sitting here totally frustrated, anxious and at a dead end. If anyone has another idea or specialist to see. Let me know. I'm all for suggestions. I am on synthroid for hypothyroidism. Have been to Endocrinologist also. My BP is running 144/80 or so. I have tried different compositions of BP med and they all make me crazy. Doctors think its mental, but I am a totally sane, responsible person and not a lunatic. Confused Confused
Did you find this post helpful?
|

User Profile
replied September 9th, 2007
Experienced User
Re: Burning In Mouth, Face And Body
smileprincess wrote:
I have been suffering for 2 years without a definitive diagnosis on these symptoms. I have undergone many tests which have not connected my symptoms with any disease or condition. At this point I just don't know where to turn to get relief. Maybe someone has experienced such symptoms and can give me direction on where to turn. First, 2 yrs ago my BP began to creep, not bad but significant enough for med. Cholesterol high as well, put me on med which caused elevated liver enzymes. Stopped med for liver after a year liver enzymes down. Through extensive blood work my ANA (auto immune antibodies) levels were high. Went to Rheumatologist ruled out Lupus, Sjorgrens, etc. Soon after starting new BP med I started experiencing burning in my mouth, tongue, roof of mouth. Now I have burning on face, throat, inside nose, legs. It has been nasty. I have been on Klonopin, didn't work, neurotin didn't work. All the meds make me have panic attacks and the burning is worse. I went off all BP med at some point thinking that's what caused the burning but I still have it even being off meds. I have had enough and am sitting here totally frustrated, anxious and at a dead end. If anyone has another idea or specialist to see. Let me know. I'm all for suggestions. I am on synthroid for hypothyroidism. Have been to Endocrinologist also. My BP is running 144/80 or so. I have tried different compositions of BP med and they all make me crazy. Doctors think its mental, but I am a totally sane, responsible person and not a lunatic. Confused Confused


Hi Princess, well you have been to plenty of doctors, and I won't presume to know more than them, but, here are my thoughts. Your Bp isnt that high, isnt that the higher end of normal? Is the synthroid the right dose? Thyroid can be EXTREMELY troublesome, to get to the right dose. Low thyroid raises your cholesterol,too much meds cause anxiety and high BP. But they checked all this, didnt they? When you say burning, could you mean like tingling, I have had that from thyroid. I can only tell you what happened with me this past summer: I went to the doc with bad anxiety, my BP was about like yours, and other various complaints. Turned out there were 3 different things going on: The thyroid meds were way too high (Ihad lost a lot of weight), I had depression/anxiety, and I have some type of arthritis in my jaw joints, caused by TMJ disorder. She changed the thyroid dosage, put me on Cymbalta, and pain meds for the jaw problem. I feel alot better. So what I am saying is that maybe you have more than one thing going on?
In your case, I am suspicious of the thyroid problems. Thyroid can cause Havoc on your body if it is even a little bit off. What dosage do you take? My brother works in an ER and the docs there taught him if you have to learn about one system learn what the thyroid does, and the problems it can cause. If you want, PM me and I will send you a good web site to read. Crystal
|
Did you find this post helpful?

replied September 9th, 2007
Burning Syndrome
Hi Crystal,
Thanks for your information. Yes, I have been checked over for my thyroid again. I have been to an endocrinologist, which was useless. He basically said there's nothing he can do. I take .125mg of synthyroid. That's exactly what I thought was causing this, but I checked my TSH's 3, 4 and everything pan's out ok. They had thought possible an adrenal tumor, t I had blood work and a catscan (neg). I have been on a website that mentions that most doctors don't investigate the thyroid enough. But, I'm not quite certain what other tests should be done to further evaluate this aspect. I had a call into my internist on Thursday, because the burning was so bad and I started having panic attacks. I had started a new blood pressure med, which we keep changing them, thinking the different components are causing panic attacks. Anyway, after 4 days same thing, severe burning more than usual and panic attacks. The doctors are just dumb founded. " These meds should not do this" Yeah right, when it happens to you you don't want to hear that. At my wits end. Like I had mentioned before, I think I'm off to an allergist to see if that's the root to take. If you have any other suggestions, shoot me a response.
Thanks again.
|
Did you find this post helpful?

User Profile
replied January 29th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
You would need multivitamins and anxiolytics.
Use to do mind relaxation excercises like yoga and meditation.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
Do you know the difference between good and bad cholesterol? When does cholesterol pose a threat to your health? More info here....
High levels of bad cholesterol in the blood can increase your risk of heart disease. So how do you know if you're experiencing high cholesterol, or not? ...
Who should request cholesterol testing? And how often? Learn how to check your cholesterol levels and what the optimum cholesterol levels are....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Cholesterol , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.